MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ2.5 17.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ2.5 17.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1961-92-024
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 11/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical notification received for revision due to instability.Date of implant: (b)(6) 2020; date of revision: (b)(6) 2022; (right knee).Treatment: revision; femoral component and insert were revised.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received and stated the following: doi: (b)(6)2020: patient received a sigma rp right knee with an mbt revision tray and wedge to treat arthrosis, synovitis, and a tibial defect secondary to loosening of a competitor unicompartmental knee.The patella was resurfaced and depuy cement was utilized.The procedure was completed without complications.Clinic note dated 04 october 2022: patient reports right knee pain, instability with extreme hyperextensibility, and walking difficulty.Physical examination identifies marked effusion and 15-20 degrees of hyperextension with 4-5 mm valgus and 2-3 mm varus laxity.X-rays identify an mcl avulsion fracture with a well-fixed tka.The patient is referred for revision of the knee due to global instability.Dor: (b)(6)2022: patient received a right tka revision to treat pain, swelling, instability, and walking difficulty, and medial condyle avulsion fracture with mcl rupture.Upon entering the joint, effusion was evacuated and medial femoral epicondyle avulsion fracture with bone loss and soft tissue damage was noted.The mcl was incompetent, necessitating use of an s-rom noiles hinge system.All devices were well-fixed but revised- excluding the patella, which was retained.Depuy cement with gentamycin was utilized.The procedure was completed without complications.Doi: (b)(6)2020.Doi: (b)(6)2023.Right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the device associated with this report was not returned to depuy synthes for evaluation.Through follow up it is now understood there is no allegation associated with this product malfunction.No visible damage was found during the investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation mre was not performed.

Brand Name
SIG RP AOX CRV INS SZ2.5 17.5
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND - 9616671
loughbeg, ringaskiddy co
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15966194
Report Number1818910-2022-25162
Device Sequence Number5573973
Product Code NJL
UDI-Device Identifier10603295076155
UDI-Public10603295076155
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1961-92-024
Device Catalogue Number196192024
Device Lot Number8238383
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer01/10/2023
01/19/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/11/2023
02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 1 40G; MBT REVISION CEM TIB TRAY SZ 3; MBT STEP WEDGE SZ3 5MM; PFC*SIGMA C/R NPOR FE RT SZ2.5; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG RP AOX CRV INS SZ2.5 17.5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight77 KG
Patient RaceWhite